Alert archive / Florida / Gale Warnings in 2011

Gale Warning 5, NWS Tallahassee, FL

October 18, 2011

NWS Tallahassee, FL issued this gale warning at Oct 18, 2011, 4:26 PM EDT. It took effect at Oct 19, 2011, 5:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 4:26 PM EDT (20:26 UTC)
In effect from
Oct 19, 2011, 5:00 AM EDT
Expired
Oct 19, 2011, 3:20 PM EDT
In force
10 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WHUS72 KTAE 182026
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM EDT TUE OCT 18 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING FOR ALL OF THE COASTAL WATERS...

.A TROUGH OF LOW PRESSURE WILL MOVE EAST OF THE MARINE AREA THIS
EVENING FOLLOWED BY A STRONG COLD FRONT OVERNIGHT. STRONG AND
GUSTY WINDS OUT OF THE NORTHWEST WILL IMPACT ALL OF THE COASTAL
WATERS AFTER FRONTAL PASSAGE LATE TONIGHT. THESE WINDS ARE
EXPECTED TO REACH UP TO 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE
EXPECTED OVER THE PANHANDLE WATERS. A GALE WARNING HAS BEEN ISSUED
FOR THIS AREA. WINDS WILL REMAIN ELEVATED INTO THURSDAY BUT
SUBSIDE FOR THE END OF THE WEEK.

GMZ750-770-190900-
/O.EXT.KTAE.SC.Y.0022.000000T0000Z-111019T0900Z/
/O.NEW.KTAE.GL.W.0005.111019T0900Z-111019T2100Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
426 PM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY. 

* PEAK WINDS: NORTHWEST WIND AROUND 25 KNOTS WITH FREQUENT GALE
  FORCE GUSTS FROM EARLY WEDNESDAY MORNING INTO WEDNESDAY
  AFTERNOON.

* PEAK SEAS: 4 TO 6 FEET NEARSHORE AND 8 TO 10 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ730-755-765-775-190900-
/O.EXT.KTAE.SC.Y.0022.000000T0000Z-111019T2100Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
426 PM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT
WEDNESDAY. 

* PEAK WINDS: NORTHWEST WIND AROUND 25 KNOTS...WITH POSSIBLE GALE
  FORCE GUSTS WEDNESDAY AFTERNOON.

* PEAK SEAS: 4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE
  BUILDING TO 6 TO 8 FEET NEARSHORE AND 8 TO 10 FEET OFFSHORE THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

18-WOOL
3 follow-up statements
945 
WHUS72 KTAE 182347
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EDT TUE OCT 18 2011

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING FOR THE APALACHEE BAY AND EASTERN WATERS...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY FOR THE PANHANDLE WATERS...

...A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
WEDNESDAY FOR THE PANHANDLE WATERS...

.A TROUGH OF LOW PRESSURE WILL MOVE EAST OF THE MARINE AREA BY LATE
EVENING FOLLOWED BY A STRONG COLD FRONT OVERNIGHT. STRONG AND
GUSTY WINDS OUT OF THE NORTHWEST WILL IMPACT ALL OF THE COASTAL
WATERS AFTER FRONTAL PASSAGE LATE TONIGHT. THESE WINDS ARE
EXPECTED TO REACH UP TO 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE
EXPECTED OVER THE PANHANDLE WATERS. A GALE WARNING HAS BEEN ISSUED
FOR THIS AREA. WINDS WILL REMAIN ELEVATED INTO THURSDAY BUT
SUBSIDE FOR THE END OF THE WEEK.

GMZ750-770-190830-
/O.CON.KTAE.SC.Y.0022.000000T0000Z-111019T0900Z/
/O.CON.KTAE.GL.W.0005.111019T0900Z-111019T2100Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
747 PM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT WEDNESDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY. 

* PEAK WINDS: NORTHWEST WIND AROUND 25 KNOTS WITH FREQUENT GALE  
FORCE GUSTS FROM EARLY WEDNESDAY MORNING INTO WEDNESDAY  
AFTERNOON.

* PEAK SEAS: 4 TO 6 FEET NEARSHORE AND 8 TO 10 FEET WELL
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ730-755-765-775-190830-
/O.CON.KTAE.SC.Y.0022.000000T0000Z-111019T2100Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
747 PM EDT TUE OCT 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
WEDNESDAY. 

* PEAK WINDS: NORTHWEST WIND AROUND 25 KNOTS...WITH POSSIBLE GALE
 FORCE GUSTS WEDNESDAY AFTERNOON.

* PEAK SEAS: 4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE  
BUILDING TO 6 TO 8 FEET NEARSHORE AND 8 TO 10 FEET OFFSHORE THIS 
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BLOCK
190 
WHUS72 KTAE 190821
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 AM EDT WED OCT 19 2011

...A GALE WARNING IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR
THE PANHANDLE WATERS...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY
AFTERNOON FOR THE APALACHEE BAY AND EASTERN WATERS...

.WE ARE EXPECTING TO SEE FREQUENT GALE FORCE GUSTS OVER THE
WESTERN LEGS OF THE COASTAL WATERS THIS MORNING IN THE WAKE OF A
STRONG COLD FRONT AND A GALE WARNING HAS BEEN ISSUED. A BRIEF
PERIOD OF GALE FORCE GUSTS MAY OCCUR ACROSS THE OFFSHORE SEGMENTS
OF THE EASTERN WATERS THIS MORNING AND WE WILL MONITOR CLOSELY FOR
POSSIBLE INCLUSION TO THE GALE WARNING. OTHERWISE...WINDS WILL
REMAIN ELEVATED AT ADVISORY LEVELS THROUGH EARLY THURSDAY
AFTERNOON AND DROP BELOW HEADLINE CRITERIA THURSDAY NIGHT. WINDS
AND SEAS WILL DIMINISH FURTHER ON FRIDAY AND ASIDE FROM THE
NOCTURNAL SURGES REMAIN LOW THROUGH THE WEEKEND.

GMZ750-770-191430-
/O.CON.KTAE.SC.Y.0022.000000T0000Z-111019T0900Z/
/O.CON.KTAE.GL.W.0005.111019T0900Z-111019T2100Z/
/O.NEW.KTAE.SC.Y.0023.111019T2100Z-111020T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
421 AM EDT WED OCT 19 2011

...A GALE WARNING IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR
THE PANHANDLE WATERS...

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2
PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 PM EDT THURSDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM
EDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 5 AM EDT EARLY THIS MORNING. 

* PEAK WINDS: NORTHWEST WIND AROUND 25 KNOTS WITH FREQUENT GALE
  FORCE GUSTS FROM EARLY WEDNESDAY MORNING INTO WEDNESDAY
  AFTERNOON.

* PEAK SEAS: 4 TO 6 FEET NEARSHORE AND 8 TO 10 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-755-765-775-191430-
/O.EXT.KTAE.SC.Y.0022.000000T0000Z-111020T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
421 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT
THURSDAY. 

* PEAK WINDS: NORTHWEST WIND AROUND 25 KNOTS...WITH POSSIBLE GALE
FORCE GUSTS WEDNESDAY AFTERNOON.

* PEAK SEAS: 4 TO 6 FEET NEARSHORE AND 6 TO 8 FEET OFFSHORE
BUILDING TO 6 TO 8 FEET NEARSHORE AND 8 TO 10 FEET OFFSHORE THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
204 
WHUS72 KTAE 191920
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT WED OCT 19 2011


...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THURSDAY MORNING
FOR OUR NEARSHORE WATERS...AND THROUGH THURSDAY AFTERNOON FOR OUR
OFFSHORE WATERS...

.STRONG NORTHWEST WINDS IN THE WAKE OF A COLD FRONT REMAINED 
SUSTAINED AROUND 25 KNOTS THIS MORNING AND AFTERNOON WITH GUSTS TO 
GALE FORCE IN SOME LOCATIONS. OVER THE NEXT 24 HOURS THE GRADIENT 
WILL WEAKEN AS HIGH PRESSURE MOVES CLOSER TO OUR LOCAL WATERS. 
ADVISORY WINDS WILL CONTINUE THROUGH THE FIRST PART OF THE OVERNIGHT 
PERIOD TONIGHT, WITH ADVISORY SEAS STICKING AROUND UNTIL THE MORNING 
TOMORROW FOR OUR NEARSHORE WATERS AND UNTIL THE AFTERNOON OFFSHORE. 
FROM THERE, CONDITIONS WILL QUICKLY FALL BELOW HEADLINE CRITERIA AND 
REMAIN THAT WAY FOR THE REST OF THE PERIOD.

GMZ750-200330-
/O.CAN.KTAE.GL.W.0005.000000T0000Z-111019T2100Z/
/O.EXT.KTAE.SC.Y.0023.111019T1920Z-111020T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
320 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY THAT IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED.


* PEAK WINDS: NORTHWEST WIND 20 TO 25 KNOTS WITH OCCASIONAL HIGHER
  GUSTS.

* PEAK SEAS: 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33
KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ770-200330-
/O.CAN.KTAE.GL.W.0005.000000T0000Z-111019T2100Z/
/O.EXT.KTAE.SC.Y.0023.111019T1920Z-111020T1800Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
320 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THURSDAY...

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY THAT IS IN EFFECT UNTIL 2 PM EDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED.


* PEAK WINDS: NORTHWEST WIND AROUND 25 KNOTS WITH OCCASIONAL
  HIGHER GUSTS.

* PEAK SEAS: 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ730-755-765-200330-
/O.EXT.KTAE.SC.Y.0022.000000T0000Z-111020T1200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
320 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SMALL CRAFT ADVISORY
THAT IS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* PEAK WINDS: NORTHWEST WIND 20 TO 25 KNOTS WITH OCCASIONAL HIGHER
  GUSTS. 

* PEAK SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ775-200330-
/O.CON.KTAE.SC.Y.0022.000000T0000Z-111020T1800Z/
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
320 PM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY THAT IS IN EFFECT UNTIL 2 PM EDT THURSDAY.

* PEAK WINDS: NORTHWEST WIND AROUND 25 KNOTS WITH OCCASIONAL
  HIGHER GUSTS.

* PEAK SEAS: 7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Oct 18, 3:58 PM EDT, 28 minutes earlier.

Area forecast discussion, Oct 18, 3:58 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT Tue Oct 18 2011

CORRECTED WWA SECTION.

...Gulf Low to Bring Periods of Heavy Rain with Gusty Winds over the
Marine Area...

The National Weather Service in Tallahassee will be testing the
issuance of Area Forecast Discussions (AFD) in mixed case text. If
you wish to provide feedback regarding this test, please call
our office at (850) 942-8833. More information can be found at:

http://www.nws.noaa.gov/om/notification/pns11mixedcasel.htm

.SYNOPSIS...A complex weather pattern continues across the forecast
area this afternoon. The area of low pressure over the eastern Gulf
of Mexico has largely elongated into a trough. Visible satellite
imagery does show an exposed low level swirl just N of the Yucatan
Channel. The deep moisture and convection remains displaced well E
of the center and has organized into a QLCS as it approaches the SW
coast of Fl and the western FL Keys. This activity is being nudged
toward the peninsula by a potent short wave over the SE Gulf. It is
anticipated that this will remain entirely S of the forecast area.
Closer to our area, a mesolow has developed on the trough and it is
this feature that will bring us our best chance for severe weather
as it translates across the coastal and eastern portions of the FL
Big Bend. Upstream, we see another vort lobe approaching our
forecast area from the W with s stronger piece of energy over the
Southern Plains approaching the Lower MS Valley. Regional radars
indicate a large shield of rain over the forecast area. This area
has been moving eastward along with the best area of isentropic
ascent. Rainfall rates have been impressive with AAF taking the
prize with over 5 inches of rainfall so far. Clearly some warm rain
processes are taking place. It is fortunate that there has been so
little rainfall of late. Otherwise, flooding would be more of a
concern. See the hydrology section below for details.

&&

.SHORT TERM [Tonight through Thursday Night]...
The bulk of the weather over the short term will occur from this
afternoon into tonight. It appears the the 12Z NAM is handling the
complex Gulf system best initially and while its forecasts are
downplayed by HPC as the system progresses up the eastern seaboard,
it should do just fine for us here in the Gulf region. As the
upstream trough sweeps eastward across the region, it will take all
of the clouds and rain with it by midday Wed. For PoPs, we have gone
mainly categorical for the remainder of the day. For tonight, we
maintain likely PoPs over our S. Central GA and Eastern FL Big Bend
zones tapering to low chance across SE AL and the FL Panhandle.
There will be plenty of forcing for ascent with the approaching
trough. However, instability will continue to be a limiting factor
for severe weather and we have not included an explicit mention in
the forecast. Isolated TS should do. This cold front means business
temperature-wise, however. Highs on Wed. will only reach the mid 60s
across the northwest zones, around 70 at TLH, and the mid 70s over
the SE Big Bend. Temperatures will drop precipitously Wednesday
night with lows reaching the lower 40s across most of the area away
from the coast. Highs Thu. will be in the mid to upper 60s most
areas. Lows Thu. night could be the coldest of the season thus far
with many of the normally coolest inland locations dipping into the
upper 30s.

.LONG TERM [Friday through next Tuesday]...
Upper level troughing will prevail over the region through the
extended period becoming much more amplified as a shortwave moves
through on Monday. This shortwave may bring us a slight chance a
rain on Monday otherwise it will be dry through the period. Surface
high pressure will build in from the west Friday into the weekend
ushering in a very dry and cool airmass. The coldest temperatures
are expected on Friday with min temps dropping into the upper 30s in
the normally colder locations. Otherwise, lower 40s will be more
common away from the coast. Max temps should only reach the upper
60s to lower 70s even with plenty of sunshine. Temperatures will
slowly moderate each day but remain below seasonal norms.

&&

.MARINE [Tonight through Sunday]...
Once again, we tended to go with the NAM for our winds over the
marine area. The wind forecast is tricky at the start as we see the
inverted trough work its way eastward across the waters this
evening. However, after midnight there is good consensus that winds
will shift to the NW with speed increasing to the higher end of SCA
criteria. We are also expecting to see frequent gale-force gusts
over the western legs tonight into Wednesday morning and we will be
issuing a gale warning to account for this. There is some chance
that gale-force winds will occur over the eastern waters Wed.
afternoon. However, confidence is lower there and we will defer that
decision to the mid shift. Winds will remain elevated at SCA
criteria into Wed. night, dropping below headline criteria during
the day on Thursday.

&&

.AVIATION [through 18Z Wednesday]...
Rain and clouds are filling in from south to north this morning.
Through the day, expect the rain to continue filling in across the
region, primarily along and east of a line extending northeast from
KECP to KABY. At the same time, a VFR deck between 5 to 7 kft. will
lower to MVFR levels as the rain becomes more widespread. As the
intensity of the rain increases in the afternoon, expect ceilings to
drop to IFR levels, primarily for KTLH, KABY, and KVLD. As the large
rain shield begins to diminish this evening, ceilings will remain
low
until a strong cold front scours out the remaining moisture through
the day on Wednesday. IFR ceilings at the 3 sites mentioned above
will lift to MVFR by early Wednesday afternoon and all sites will
return to VFR from west to east by late Wednesday afternoon. Behind
the front, the only other concern will be gusty northwesterly winds
occasionally gusting to around 25 knots on Wednesday afternoon.

&&

.FIRE WEATHER...
The boundary layer will quickly dry out behind the front tomorrow
with relative humidities falling to critical levels for only an hour
or so tomorrow over our far western panhandle counties. Strong
transport winds have allowed dispersions to climb into the 90s for
much of Florida tomorrow as well. In addition, 20 ft. winds expected
around 15 mph will further support the need for a fire weather watch
for our far western panhandle counties late tomorrow afternoon.
Since durations of low relative humidity values is rather short,
have decided to defer the warning decision to the next shift. Later
in the week and through the weekend dry conditions will continue and
watches or warnings may be needed in future forecast packages based
on how ERC values respond behind the front.

&&

.HYDROLOGY...Storm total rainfall has been around 3 inches over the
counties that border the Apalachicola River. in fact, AAF itself has
just reports an hourly rainfall exceeding 3 inches since 18Z. The
rainfall is finally moving off to the east and this is in the lower
reaches of the river basin. We therefore do not expect major rises
on the river, but some areal poor drainage flooding has likely
occurred in Franklin County.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   62  70  42  69  40 /  50  10   0   0   0
Panama City   55  67  44  66  44 /  30  10   0   0   0
Dothan        51  66  42  67  40 /  30  10   0   0   0
Albany        58  66  42  67  40 /  50  10   0   0   0
Valdosta      65  70  44  69  41 /  60  20   0   0   0
Cross City    67  73  44  70  42 /  60  20   0   0   0
Apalachicola  63  70  47  69  47 /  40  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.

GA...None.

FL...High Risk for Rip Currents today at the beaches of Franklin,
     Gulf, Bay, and Walton counties.

     Fire Weather Watch Wednesday afternoon for Central Walton-
     Coastal Bay-Holmes-Inland Bay-Inland Walton-South Walton-
     Washington.

GM...Small Craft Advisory until 5 PM EDT Wednesday for Apalachee Bay-
     Coastal waters From Ochlockonee River to Apalachicola FL
     out to 20 NM-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM.

     Small Craft Advisory until 5 AM EDT Wednesday for Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

     Gale Warning from 5 AM to 5 PM EDT Wednesday for Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

Aviation/Fire Weather...Harrigan
Long Term Discussion...Gould/Barry
Rest of Discussion...Wool
Hazardous weather outlook, Oct 18, 5:18 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 AM EDT TUE OCT 18 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-191100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
518 AM EDT TUE OCT 18 2011 /418 AM CDT TUE OCT 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER PARTS OF
THE FLORIDA BIG BEND NEAR THE COAST TODAY...

...THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING FOR ALL OF THE COASTAL WATERS...

AN UPPER LEVEL TROUGH OF LOW PRESSURE TO OUR NORTHWEST WILL HELP
TO PUSH A LARGE AREA OF TROPICAL LOW PRESSURE IN THE EASTERN
GULF OF MEXICO NORTHWARD TOWARDS OUR REGION. THIS LOW WILL PRODUCE
A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS ACROSS THE AREA
TODAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE NEAR THE COAST AND
EASTERN PORTIONS OF THE TRI-STATE REGION. ALTHOUGH SURFACE
INSTABILITY IS EXPECTED TO BE QUITE LIMITED...THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS OVER EXTREME SOUTHEASTERN PORTIONS
OF THE AREA LATER TODAY. THIS RISK SHOULD BE LIMITED TO LOCATIONS
NEAR THE COAST. ALSO...LARGE SWELLS FROM THE GULF OF MEXICO WILL
PRODUCE BREAKING WAVES OF 3 TO 5 FEET WITH HIGHER SETS AT THE
BEACHES TODAY...MAKING FOR A HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MUCH
COOLER AND DRIER AIR WILL BUILD INTO THE REGION FROM THE NORTHWEST
ON WEDNESDAY WITH GUSTY NORTHWEST WINDS. FAIR...COOL...AND DRY
WEATHER IS EXPECTED TO CONTINUE FOR THE REST OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 2:51 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton26 hr
Oct 18, 4:58 AM EDTFire Weather WatchTAEBay, Calhoun, Holmes, Jackson, Walton, Washington24 hr
Oct 18, 2:59 PM EDTAreal Flood AdvisoryTAEFranklin2 hr
Oct 18, 3:15 PM EDTSpecial Marine WarningTAE2 hr
Oct 18, 4:54 PM EDTSevere Thunderstorm WarningTAEFranklin36 min
Oct 18, 5:10 PM EDTSpecial Marine WarningTAE2 hr
Oct 18, 5:17 PM EDTSevere Thunderstorm WarningTAEWakulla43 min
Oct 18, 5:28 PM EDTTornado WarningTAEWakulla32 min
Oct 18, 6:02 PM EDTSpecial Weather StatementTAELeon43 min
Oct 18, 7:12 PM EDTSpecial Marine WarningTAE63 min
Oct 18, 7:37 PM EDTSpecial Weather StatementTAETaylor38 min

Nearby

Gale Warnings in Florida, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.